W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
DSF2233 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Perforation of Vessels (2135); Vascular Dissection (3160)
| Date of Event |
06/22/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: d1101: this complaint includes information indicating the reported complications relate to use of a sheath size that was too large for the patient access vessel anatomy per the device instructions for use.The device instructions for use provide warning and instruction to ensure the vessel diameter is adequate to accommodate the device.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2026, this patient underwent an endovascular treatment for thoracoabdominal aortic aneurysm using gore® excluder® thoracoabdominal branch endoprosthesis (tambe).Gore® dryseal flex introducer sheath (dsf sheath) was also concomitantly used.The patient¿s right femoral artery (fa) and right external iliac artery (eia) were small in diameter (approximately 5 mm), with a minimum eia diameter of about 3.5 mm.The left eia was thrombotically occluded.Although the right fa was stenotic, it was not completely occluded; therefore, a guidewire was successfully advanced and the vessel was dilated with a balloon catheter.When attempting to insert a 22 fr dsf sheath, resistance was encountered, so the sheath was advanced using a balloon-assisted (balloon swallow) technique.The occluded segment of the left eia was also recanalized via a right-sided approach, and access was established.All the planned devices were successfully deployed.The superior mesenteric artery (sma) was chronically occluded, and collateral flow from the celiac artery to the sma had been confirmed; therefore, the sma portal of the tambe was embolized using a plug and coils.An intraoperative angiography for the access vessels identified rupture of the right eia.The rupture site was assessed under balloon occlusion, and hemostasis was achieved with additional stent graft placement.A bare-metal stent was also placed in the occluded segment of the left eia.Upon removal of the right-sided 22 fr dsf sheath, vascular dissection was observed at the puncture site, and a bare-metal stent was placed in the common fa.The patient tolerated the procedure.The reporting physician commented as follows: it was anticipated from the outset that rupture could occur due to the originally small vessel diameter.